MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled: "a case of high grade pancreatic intraepithelial neoplasia diagnosed by endoscopic ultrasound-guided fine needle aspiration, " the patient experienced mild pancreatitis.This literature is a case report of high grade pancreatic intraepithelial neoplasia diagnosed by endoscopic ultrasound-guided fine needle aspiration (eus-fna).The patient was a (b)(6) man who came for a checkup.Main pancreatic duct (mpd) dilatation was observed on abdominal ultrasonography.His tumor marker levels were normal.Contrast-enhanced computed tomography showed a dilated caudal mpd and pancreatic parenchyma atrophy, consistent with the interruption of the mpd in the pancreatic body.Magnetic resonance cholangiopancreatography revealed caudal mpd dilatation and a small cystic lesion around the mpd stenosis.Endoscopic ultrasound (eus) showed a faint 10-mm hypoechoic area around the pancreatic duct with indistinct borders, irregular contours, and heterogeneous internal echogenicity.High grade pancreatic intraepithelial neoplasia or minimally invasive carcinoma was suspected.Endoscopic pancreatography revealed a 20-mm stenosis in the mpd; endoscopic nasopancreatic drainage and subsequent pancreatic juice cytology were performed.All samples were classified as class iii.Eus-fna was performed to evaluate the faint hypoechoic area in order to exclude malignancy.Four punctures were performed using ez-shot3 plus22g the patient developed mild pancreatitis that improved with conservative treatment.There is no report of olympus device malfunction.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: b3, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13714468
Report Number8010047-2022-04186
Device Sequence Number5957590
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexMale